Alert archive / Alabama / Small Craft Advisories in 2019

Small Craft Advisory 36, NWS Mobile, AL

October 17, 2019

NWS Mobile, AL issued this small craft advisory at Oct 17, 2019, 4:41 AM CDT. It took effect at Oct 18, 2019, 4:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 17, 2019, 4:41 AM CDT (09:41 UTC)
In effect from
Oct 18, 2019, 4:00 AM CDT
Expired
Oct 17, 2019, 11:10 AM CDT
In force
Issued by
NWS Mobile, AL

The text

As transmitted.

885 
WHUS74 KMOB 170941
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
441 AM CDT Thu Oct 17 2019

GMZ631-632-650-655-670-675-171745-
/O.NEW.KMOB.SC.Y.0036.191018T0900Z-191020T0900Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
441 AM CDT Thu Oct 17 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 AM CDT
SUNDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 4 AM Friday to 4 AM CDT Sunday.

* WINDS...Increasing to 20 to 25 knots over protected waters, 25
  to 30 knots over open Gulf waters.

* WAVES/SEAS...building to 6 feet near shore to 10 feet well
  offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
1 follow-up statement
514 
WHUS74 KMOB 171610 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
1110 AM CDT Thu Oct 17 2019

GMZ631-632-650-655-670-675-180015-
/O.NEW.KMOB.TR.W.1016.191017T1610Z-000000T0000Z/
/O.CAN.KMOB.SC.Y.0036.191018T0900Z-191020T0900Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1110 AM CDT Thu Oct 17 2019

...TROPICAL STORM WARNING IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has issued a Tropical
Storm Warning. The Small Craft Advisory has been cancelled. 

* WINDS...Becoming easterly 30 to 40 knots Friday and Friday
  night.  

* WAVES/SEAS...Building 10 feet late Friday. Bays and sounds 2 to
  4 feet.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

$$

GMZ630-633>636-180015-
/O.NEW.KMOB.TR.W.1016.191017T1610Z-000000T0000Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
1110 AM CDT Thu Oct 17 2019

...TROPICAL STORM WARNING IN EFFECT...

The National Weather Service in Mobile has issued a Tropical
Storm Warning. 

* WINDS...Becoming easterly 30 to 40 knots Friday and Friday
  night. 

* WAVES/SEAS...Building 10 feet late Friday. Bays and sounds 2 to
  4 feet.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...



&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 4:27 AM CDT, 14 minutes earlier.

Area forecast discussion, Oct 17, 4:27 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
427 AM CDT Thu Oct 17 2019

.NEAR TERM /Now Through Thursday night/...Cool northerly flow is expected
though The Near Term, bringing below seasonal temperatures to start
the forecast. Today, with decreased heating due to abundant mid and
upper level cloud cover added in, high temperatures topping out in
the 70-75 degree range are expected. Tonight, the influx of cooler
air over the forecast area slows as winds decrease, allowing
temperatures to drop to around to below seasonal norms. Low
temperatures ranging from the mid to upper 40s north of Highway 84
to mid to upper 50s near coast are expected. /16

.SHORT TERM /Friday Through Saturday night/...The main focus of
the short-term forecast remains on the potential of a sub-tropical
storm forming over the southwestern Gulf of Mexico and the
potential impacts to our region. A broad area of low pressure
located over the Bay of Campeche has increased and become better
organized overnight. Per NHC, environmental conditions are
expected to be conducive to further development and a tropical or
sub-tropical storm is likely to form late today or tonight.

Global spectral models are in general agreement projecting the
upper level trough currently moving eastward over west Texas to
essentially interact with the disturbance and rapidly advance it
northeastward over the Gulf. This system is likely to become
increasingly baroclinic in nature before reaching the northern
Gulf Coast and remain a hybrid type system. The models do vary in
the eventual track and timing of the system. With the ECMWF now
projecting the low moving onshore east of Destin, Florida Saturday
morning and the GFS near Port St. Joe, Florida. Keep in mind
though there still remains a great deal of uncertainty in the
eventual track as the disturbance has still not developed a low
level center...so inherently there will be more error at this
point in the model tracks, and the model forecast will
undoubtedly change as the system develops. Also, since this system
is expected to evolve into more of hybrid/baroclinic system the
rain and wind impacts will possibly extend far from the center.

For now have continued the trend of forecasting increasing
precipitation probabilities, gusty winds near the coast Friday
night through Saturday, high surf and a high risk of rip currents
over the weekend and possible coastal flooding. Of course, impacts
will depend on the eventual track and intensity of the storm.
Please continue to monitor the last forecast through the week for
the latest details. /08

.LONG TERM /Sunday Through Wednesday/...As the subtropical system
lifts to the northeast a brief period of dry weather will ensue. A
cold front approaching from the west is expected to bring
scattered to numerous showers and thunderstorms to the region
Monday and Monday night. Gradual clearing is anticipated Tuesday
as a northerly windflow advects cooler and drier air into the
region. /08

&&

.MARINE...Moderate to at times strong offshore flow will become a
strong easterly tonight into Friday as surface high pressure over
the Central Plains shifts east to over the Tennessee River Valley,
and developing low pressure system (Invest 96L) moves northeast
towards the northern Gulf coast region. Seas are expected to
build to around 5 feet near shore to 10 well off. A Small Craft
Advisory will be issued with this package beginning late tonight.
The ultimate path and strength of 96L may change, with significant
track and speed differences present in the guidance.

Winds and seas settle Saturday night into Sunday as 96L moves inland
and quickly east to over the western Atlantic, with surface high
pressure builds over the Southeast in its wake. Winds return to
onshore by Sunday, then begin to strengthen into Monday as a cold
front approaches the region. /16

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  55  70  57  78  61  83  66 /   0  10  40  50  50  20  10  10
Pensacola   74  58  70  62  78  66  82  70 /   0  10  50  60  50  30  20  10
Destin      74  58  71  64  77  68  80  71 /   0  10  50  60  60  40  20  10
Evergreen   72  51  70  55  75  61  83  63 /   0   0  20  40  50  20  10   0
Waynesboro  70  47  67  54  73  57  79  62 /   0   0  10  40  40  10  10   0
Camden      71  47  70  54  73  60  81  63 /   0   0  10  40  40  20  10   0
Crestview   74  50  71  57  78  62  84  64 /   0   0  30  50  50  30  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 4 AM Friday to 4 AM CDT Sunday for
     GMZ631-632-650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 16, 4:16 PM CDT, 12 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
416 PM CDT Wed Oct 16 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-172130-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
416 PM CDT Wed Oct 16 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Tonight

The potential for hazardous weather remains low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A disturbance over the southwest Gulf of Mexico will approach
portions of the northern Gulf Coast by the end of this week into
the first part of the weekend. Although there is still uncertainty
regarding the track and intensity, there will be the possibility
for heavy rains, gusty winds, strong rip currents, and coastal
flooding. Please continue to monitor the latest forecast for
updates regarding this system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

GMZ630>636-650-655-670-675-172130-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
416 PM CDT Wed Oct 16 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Tonight

The potential for hazardous weather remains low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A disturbance over the southwest Gulf of Mexico will approach
portions of the northern Gulf Coast by the end of this week into
the first part of the weekend. Although there is still uncertainty
regarding the track and intensity, there will be the possibility
for strong winds and large hazardous seas. Please continue to
monitor the latest forecast for updates regarding this system.

JLH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 10:39 AM CDTTropical Storm WarningMOBBaldwin, Mobile47 hr
Oct 17, 10:41 AM CDTCoastal Flood AdvisoryMOBBaldwin, Mobile44 hr
Oct 17, 10:41 AM CDTRip Current StatementMOBBaldwin, Mobile5 days
Oct 17, 10:41 AM CDTHigh Surf AdvisoryMOBBaldwin, Mobile56 hr

Nearby

Small Craft Advisories in Alabama, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.